Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 375, NWS Tulsa, OK

August 4, 1994Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 1994, 4:29 PM CDT for Rogers County, Oklahoma. It was in force for 61 min.

The area

The counties it named.

The facts

Issued
Aug 4, 1994, 4:29 PM CDT (21:29 UTC)
Expired
Aug 4, 1994, 5:30 PM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Rogers County, OK

The radar

The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 042132 RRA
SVRTUL
OKC131-147-042215-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT THU AUG 4 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  515 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHWESTERN ROGERS COUNTY
   ...SOUTHEASTERN WASHINGTON COUNTY
 
AT 429 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM JUST EAST OF RAMONA. MOVEMENT WAS SOUTHEAST AT 25 MPH.
THE COMMUNITY OF OOLOGAH IS IN THE PATH OF THIS STORM.
 
 
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
KEEP TUNED T`O THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:46 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 4, 2:46 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT THU AUG 4 1994

PROFILERS AND SAT PICS SHOW MID LVL SHRTWV/VORT LOBE SLOWLY CROSSNG
THE FA AREA.  SCT SHWRS AND TSTMS ARE OCCURRNG ALNG AND AHD OF THIS
FEATURE AND SHUD DO SO THRU THE EARLY EVE.  IN ADDITION...CLEARNG
BEHND THE SHRTWV HAS DESTBLZD THE AIRMASS IN SE KS AND N CNTRL OK.
APPRNLTY THE DVM BEHND THE SHRTWV IS NOT SO SIG AND SCT SHWRS AND
TSTMS HV BEGUN TO DVLP IN THE CONVGNC ZONE ASSOCD WITH THE PREFNTL
TROF FM W MO TO N CNTRL OK.  ONLY WK INSTBLY EXISTS IN THE FA WITH
CAPES AT MAX HEATNG ESTMTD TO BE BTWN 500 AND 1000 J/KG SO ATTM
THERE SEEMS TO BE JUST A LIMITED THREAT OF PULSE SVR ACTVTY THRU
EARLY EVE.  MUCH OF THE ACTVTY SHUD DECRSE ARND SS...BUT SCT WK
CONVCTN MAY PERSIST IN SE OK THRU THE NITE AS NRTHLY WINDS BLOW
THRU THE CDNFT TO THE N AND INCRS BEHND THE PREFNTL TROF MAKNG IT
THE MAIN SFC BNDRY.

BY 12Z THE PRIMARY WSHFT SHUD BE ACRS SE OK AND SAGGNG SWD.  SCT
CONVCTN WL RMN PSBL IN SE OK INTO THE FIRST PART OF FRI DUE TO THE
PROXIMITY OF THE BNDRY.  ON FRI NITE A SHRTWV COMNG OVR THE TOP OF
THE SWRN US RDG WL STRENGTHN THE LEE SIDE TROF AND FORCE  INCRSNG
STHRLY WINDS THRU THE HI PLAINS.  THE RESULT WL LKLY BE AN MCS
COMNG SEWD INTO OK ON FRI NITE OR EARLY SAT.  ATTM IT APPEARS THE
BEST CHCS WL BE W OF OUR FA...BUT SITN WL NEED TO BE WATCHED.

TUL 068/086 065/088 070 4011
MLC 067/089 064/091 069 4222
BVO 065/086 062/089 XXX 2011
IDB 072/090 065/088 XXX 3422

/8

.TUL...NONE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:29 PM CDTSevere Thunderstorm WarningTSAWashington46 min
Aug 4, 6:14 PM CDTSevere Thunderstorm WarningTSAOsage35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.